Alert archive / Alabama / Wind Chill Advisories in 2014

Wind Chill Advisory 2, NWS Mobile, AL

January 5, 20145 counties in Mississippi; 10 counties in Alabama

NWS Mobile, AL issued this wind chill advisory at Jan 5, 2014, 5:19 AM CST for 5 counties in Mississippi; 10 counties in Alabama. It took effect at Jan 6, 2014, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2014, 5:19 AM CST (11:19 UTC)
In effect from
Jan 6, 2014, 9:00 PM CST
Expired
Jan 7, 2014, 9:00 AM CST
In force
12 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WWUS44 KMOB 051119
WSWMOB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
519 AM CST SUN JAN 5 2014

...WIND CHILL ADVISORY IN EFFECT FOR INTERIOR AREAS LATE TONIGHT INTO
MONDAY MORNING...

...WIND CHILL ADVISORY IN EFFECT FOR ENTIRE AREA MONDAY EVENING INTO
TUESDAY MORNING...

.A VERY STRONG COLD FRONT WILL PLOW THROUGH THE AREA THIS EVENING
WITH AN ARCTIC AIR MASS OF RECORD BREAKING INTENSITY SURGING INTO THE
AREA. BLUSTERY...BITTER WINDS IN THE WAKE OF THE FRONT WILL RESULT IN
WIND CHILL VALUES DROPPING AS LOW AS 6 TO 10 OVER INTERIOR AREAS
LATE TONIGHT INTO MONDAY MORNING. WIND CHILL VALUES WILL DROP EVEN
LOWER ACROSS THE AREA MONDAY EVENING INTO TUESDAY MORNING WITH VALUES
AS LOW AS ZERO TO 7.

ALZ051>058-MSZ067-075-076-051930-
/O.NEW.KMOB.WC.Y.0001.140106T0900Z-140106T1500Z/
/O.NEW.KMOB.WC.Y.0002.140107T0300Z-140107T1500Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN
519 AM CST SUN JAN 5 2014

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST MONDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM MONDAY TO 9 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST MONDAY. A
WIND CHILL ADVISORY HAS ALSO BEEN ISSUED FROM 9 PM MONDAY TO 9 AM
CST TUESDAY. 

* TIMING...FROM 3 AM TO 9 AM MONDAY FOR INTERIOR AREAS AND FROM 9 PM
  MONDAY TO 9 AM TUESDAY FOR ENTIRE AREA.

* WIND CHILLS...AS LOW AS 6 TO 10 OVER INTERIOR AREAS LATE TONIGHT
  INTO MONDAY MORNING AND AS LOW AS ZERO TO 7 MONDAY EVENING THROUGH
  TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS LESS THAN 10 DEGREES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ALZ059>064-FLZ001>006-MSZ078-079-051930-
/O.NEW.KMOB.WC.Y.0002.140107T0300Z-140107T1500Z/
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-STONE-GEORGE-
INCLUDING THE CITIES OF...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB...
WIGGINS...LUCEDALE
519 AM CST SUN JAN 5 2014

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM MONDAY TO 9 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM MONDAY TO 9 AM CST
TUESDAY. 

* TIMING...FROM 9 PM MONDAY TO 9 AM TUESDAY.

* WIND CHILLS...AS LOW AS ZERO TO 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS LESS THAN 10 DEGREES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
6 follow-up statements
015 
WWUS44 KMOB 051919
WSWMOB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
119 PM CST SUN JAN 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FOR INTERIOR AREAS LATE
TONIGHT INTO MONDAY MORNING...

...WIND CHILL ADVISORY REMAINS IN EFFECT FOR ENTIRE AREA MONDAY
EVENING INTO TUESDAY MORNING...

.AN ARCTIC COLD FRONT PLOWS THROUGH THE AREA THIS EVENING WITH AN
ARCTIC AIR MASS OF RECORD BREAKING MAGNITUDE TO OVERSPREAD THE AREA.
IN THE WAKE OF THE FRONT...STRONG NORTHWEST TO NORTHERLY WINDS WILL BRING
BLUSTERY CONDITIONS AND PLUNGING WIND CHILLS.

ALZ051>058-MSZ067-075-076-060400-
/O.CON.KMOB.WC.Y.0001.140106T0900Z-140106T1500Z/
/O.CON.KMOB.WC.Y.0002.140107T0300Z-140107T1500Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN
119 PM CST SUN JAN 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
MONDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM MONDAY TO 9 AM
CST TUESDAY...

* TIMING...FROM 3 AM TO 9 AM MONDAY FOR INTERIOR AREAS AND FROM 
  9 PM MONDAY TO 9 AM TUESDAY FOR ENTIRE AREA. 

* WIND CHILLS...AS LOW AS 6 TO 10 DEGREES OVER INTERIOR AREAS LATE
  TONIGHT INTO MONDAY MORNING AND AS LOW AS 2 TO 6 DEGREES MONDAY
  EVENING THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE BITTERLY COLD WIND CHILLS...LESS THAN 10
DEGREES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE
YOU WEAR A HAT AND GLOVES.

&&

$$

ALZ059>064-FLZ001>006-MSZ078-079-060400-
/O.CON.KMOB.WC.Y.0002.140107T0300Z-140107T1500Z/
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-STONE-GEORGE-
INCLUDING THE CITIES OF...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB...
WIGGINS...LUCEDALE
119 PM CST SUN JAN 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM MONDAY TO 9 AM
CST TUESDAY...

* TIMING...FROM 9 PM MONDAY TO 9 AM TUESDAY.

* WIND CHILLS...AS LOW AS 2 TO 6 DEGREES INTERIOR COASTAL COUNTIES...
  TO 5 TO 10 DEGREES ALONG THE BEACH AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE BITTERLY COLD WIND CHILLS...LESS THAN 10
DEGREES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE
YOU WEAR A HAT AND GLOVES.

&&

$$
372 
WWUS44 KMOB 060337
WSWMOB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
937 PM CST SUN JAN 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FOR INTERIOR AREAS LATE
TONIGHT INTO MONDAY MORNING...

...WIND CHILL ADVISORY REMAINS IN EFFECT FOR ENTIRE AREA MONDAY
EVENING INTO TUESDAY MORNING...

.AN ARCTIC COLD FRONT MOVING THROUGH THE REGION TONIGHT WILL BRING AN
ARCTIC AIR MASS OF RECORD BREAKING MAGNITUDE TO THE AREA. TEMPERATURE
WILL DROP TO FREEZING LATE TONIGHT INTO MONDAY MORNING. LOWS WILL
BE WELL INTO THE TEENS MONDAY NIGHT INTO TUESDAY MORNING. STRONG
NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH FOLLOW THE FRONTAL
PASSAGE TONIGHT THROUGH MUCH OF MONDAY AFTERNOON.

ALZ051>058-MSZ067-075-076-061145-
/O.CON.KMOB.WC.Y.0001.140106T0900Z-140106T1500Z/
/O.CON.KMOB.WC.Y.0002.140107T0300Z-140107T1500Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN
937 PM CST SUN JAN 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
MONDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM MONDAY TO 9 AM
CST TUESDAY...

* TIMING...FROM 3 AM TO 9 AM MONDAY FOR INTERIOR AREAS AND FROM 
  9 PM MONDAY TO 9 AM TUESDAY FOR THE ENTIRE AREA. 

* WIND CHILLS...AROUND 6 TO 10 DEGREES OVER INTERIOR AREAS NORTH OF A
  LINE FROM WIGGINS MISSISSIPPI TO LUVERNE ALABAMA LATE TONIGHT INTO
  MONDAY MORNING AND AROUND -2 TO 4 DEGREES FOR THE ENTIRE AREA
  MONDAY EVENING THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE BITTERLY COLD WIND CHILLS...LESS THAN
10 DEGREES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE
YOU WEAR LAYERED CLOTHING...A HAT...AND GLOVES.

&&

$$

ALZ059>064-FLZ001>006-MSZ078-079-061145-
/O.CON.KMOB.WC.Y.0002.140107T0300Z-140107T1500Z/
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-STONE-GEORGE-
INCLUDING THE CITIES OF...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB...
WIGGINS...LUCEDALE
937 PM CST SUN JAN 5 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM MONDAY TO 9 AM
CST TUESDAY...

* TIMING...FROM 9 PM MONDAY TO 9 AM TUESDAY.

* WIND CHILLS...AROUND 2 TO 6 DEGREES INTERIOR COASTAL 
  COUNTIES...AND 5 TO 10 DEGREES ALONG THE BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE BITTERLY COLD WIND CHILLS...LESS THAN 10 DEGREES.
THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR
LAYERED CLOTHING...A HAT...AND GLOVES.

&&

$$
511 
WWUS44 KMOB 061111
WSWMOB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
511 AM CST MON JAN 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FOR INTERIOR AREAS THROUGH THIS
MORNING...

...WIND CHILL ADVISORY REMAINS IN EFFECT FOR ENTIRE AREA MONDAY
EVENING INTO TUESDAY MORNING...

.AN ARCTIC AIR MASS OF RECORD BREAKING INTENSITY CONTINUES TO FLOW
INTO THE AREA THROUGH TONIGHT. BLUSTERY...BITTER WINDS WILL RESULT
IN WIND CHILL VALUES DROPPING AS LOW AS 6 TO 10 OVER INTERIOR AREAS
THIS MORNING. WIND CHILL VALUES WILL DROP EVEN LOWER ACROSS THE AREA
THIS EVENING INTO TUESDAY MORNING WITH VALUES AS LOW AS -2 TO 7.

ALZ051>058-MSZ067-075-076-061915-
/O.CON.KMOB.WC.Y.0001.000000T0000Z-140106T1500Z/
/O.CON.KMOB.WC.Y.0002.140107T0300Z-140107T1500Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN
511 AM CST MON JAN 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST TUESDAY...

* TIMING...UNTIL 9 AM THIS MORNING FOR INTERIOR AREAS AND FROM 9 PM
  TONIGHT TO 9 AM TUESDAY FOR THE ENTIRE AREA.

* WIND CHILLS...AROUND 6 TO 10 DEGREES OVER INTERIOR AREAS NORTH OF A
  LINE FROM WIGGINS MISSISSIPPI TO LUVERNE ALABAMA THIS MORNING AND
  AROUND -2 TO 7 DEGREES FOR THE ENTIRE AREA THIS EVENING THROUGH
  TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE BITTERLY COLD WIND CHILLS...LESS THAN 10 DEGREES.
THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR
LAYERED CLOTHING...A HAT...AND GLOVES.

&&

$$

ALZ059>064-FLZ001>006-MSZ078-079-061915-
/O.CON.KMOB.WC.Y.0002.140107T0300Z-140107T1500Z/
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-STONE-GEORGE-
INCLUDING THE CITIES OF...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB...
WIGGINS...LUCEDALE
511 AM CST MON JAN 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST TUESDAY...

* TIMING...FROM 9 PM THIS EVENING TO 9 AM TUESDAY.

* WIND CHILLS...AROUND 2 TO 6 DEGREES INTERIOR COASTAL 
  COUNTIES...AND 5 TO 10 DEGREES ALONG THE BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE BITTERLY COLD WIND CHILLS...LESS THAN 10 DEGREES.
THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR
LAYERED CLOTHING...A HAT...AND GLOVES.

&&

$$
495 
WWUS44 KMOB 061538
WSWMOB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
938 AM CST MON JAN 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FOR THE ENTIRE AREA THIS
EVENING INTO TUESDAY MORNING...

.AN ARCTIC AIR MASS OF RECORD BREAKING INTENSITY WILL CONTINUE TO
SPREAD INTO THE REGION THROUGH TONIGHT. THE COMBINATION OF
TEMPERATURES DROPPING TO 10 TO 15 DEGREES AND WIND SPEEDS UP TO 10
MPH WILL RESULT IN WIND CHILL VALUES AS LOW AS -2 TO 7 DEGREES THIS
EVENING THROUGH TUESDAY MORNING.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-070000-
/O.CON.KMOB.WC.Y.0002.140107T0300Z-140107T1500Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB...
WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...
MCLAIN...WIGGINS...LUCEDALE
938 AM CST MON JAN 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST TUESDAY...

* TIMING...FROM 9 PM TONIGHT TO 9 AM TUESDAY FOR THE ENTIRE AREA.

* WIND CHILLS...RANGING FROM -2 TO 7 DEGREES THIS EVENING THROUGH
  TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE BITTERLY COLD WIND CHILLS...LESS THAN
10 DEGREES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR LAYERED CLOTHING...A HAT...AND GLOVES.

&&

$$
788 
WWUS44 KMOB 062316
WSWMOB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
516 PM CST MON JAN 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FOR THE ENTIRE AREA THIS
EVENING INTO TUESDAY MORNING...

.AN ARCTIC AIR MASS OF RECORD BREAKING INTENSITY WILL CONTINUE TO
SPREAD INTO THE REGION THROUGH TONIGHT. THE COMBINATION OF
TEMPERATURES DROPPING TO BETWEEN 10 AND 17 DEGREES AND WIND SPEEDS UP
TO 10 MPH WILL RESULT IN WIND CHILL VALUES AS LOW AS 0 TO 9 DEGREES
LATE THIS EVENING THROUGH EARLY TUESDAY MORNING.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-070730-
/O.CON.KMOB.WC.Y.0002.140107T0300Z-140107T1500Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB...
WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...
MCLAIN...WIGGINS...LUCEDALE
516 PM CST MON JAN 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST TUESDAY...

* TIMING...FROM 9 PM TONIGHT TO 9 AM TUESDAY FOR THE ENTIRE AREA.

* WIND CHILLS...RANGING FROM 0 TO 9 DEGREES THIS EVENING 
  THROUGH TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE BITTERLY COLD WIND CHILLS...LESS THAN
10 DEGREES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR LAYERED CLOTHING...A HAT...AND GLOVES.

&&

$$
092 
WWUS44 KMOB 070921
WSWMOB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
321 AM CST TUE JAN 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FOR THE ENTIRE AREA THIS
EVENING INTO TUESDAY MORNING...

.AN ARCTIC AIR MASS OF RECORD BREAKING INTENSITY WILL CONTINUE TO
SPREAD INTO THE REGION THROUGH TONIGHT. THE COMBINATION OF
TEMPERATURES DROPPING TO BETWEEN 10 AND 17 DEGREES AND WIND
SPEEDS UP TO 10 MPH WILL RESULT IN WIND CHILL VALUES AS LOW AS
0 TO 9 DEGREES LATE THIS EVENING THROUGH EARLY TUESDAY MORNING.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071500-
/O.CON.KMOB.WC.Y.0002.000000T0000Z-140107T1500Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB...
WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...
MCLAIN...WIGGINS...LUCEDALE
321 AM CST TUE JAN 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* TIMING...FROM 9 PM TONIGHT TO 9 AM TUESDAY FOR THE ENTIRE AREA.

* WIND CHILLS...RANGING FROM 0 TO 9 DEGREES THIS EVENING THROUGH 
  TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE BITTERLY COLD WIND CHILLS...LESS THAN
10 DEGREES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR LAYERED CLOTHING...A HAT...AND GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 11:54 PM CST, 5 hours 25 minutes earlier.

Area forecast discussion, Jan 4, 11:54 PM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1154 PM CST SAT JAN 4 2014

.AVIATION UPDATE FOR 04/0600Z...MADE SOME SIGNIFICANT CHANGES. MVFR
UNTIL 04/0900Z...THEN IFR WEST OF A LINE FROM PENSACOLA FLORIDA TO
BAY MINETTE ALABAMA TO WAYNESBORO MISSISSIPPI. CIGS ABOVE MVFR
CRITERIA ELSEWHERE. FEW RESTRICTIONS TO VISIBILITY EXPECTED. /77

&&

.PREV DISCUSSION... /ISSUED 1013 PM CST SAT JAN 4 2014/

AVIATION UPDATE FOR 04/0000Z...EXPECTING CIGS NOT TO BE AS LOW AS
BEFORE. 3000-5000 FT UNTIL 04/0900Z...THEN 1000-2000 FEET OR
SO...WEST OF A LINE FROM PENSACOLA FLORIDA TO BAY MINETTE ALABAMA TO
WAYNESBORO MISSISSIPPI...AND 500-1000 FEET OR SO...WEST OF A LINE
FROM NEAR FORT MORGAN ALABAMA TO NEAR NEW AUGUSTA MISSISSIPPI. CIGS
ABOVE MVFR CRITERIA ELSEWHERE. FEW RESTRICTIONS TO VISIBILITY
EXPECTED. 77

PREV DISCUSSION... /ISSUED 1001 PM CST SAT JAN 4 2014/

UPDATE...FOR SHORT TERM AND MARINE.

SHORT TERM...EVENING TEMPS HAVE FALLEN A LITTLE FASTER THAN PREVIOUS
FORECAST HAD INDICATED IN THE EAST AND NORTHEASTERN ZONES SO WE
RELEASED A MID EVENING UPDATE TO ADJUST THE TEMPERATURE CURVE AND
MINIMUM FORECAST DOWN A FEW DEGREES THOSE AREAS. OTHERWISE...SHALLOW
MOISTURE SLOWLY COMING UP ACROSS THE SOUTHERN AREAS IN THE EAST TO
SOUTHEASTERLY BOUNDARY LAYER FLOW. OTHER FORECAST PARAMETERS STILL ON
TRACK. TOMORROW LOOKS LIKE BEST DAY TO PREPARE FOR IMPENDING HARD
FREEZE WITH MILD TEMPS IN THE 60S TO LOWER 70S AND MOST OF THE RAIN
ACTIVITY HOLDING OFF TILL LATE IN THE DAY. 05/GARMON

MARINE...WINDS OVER THE OFFSHORE WATERS CAME UP INTO THE 15 TO 20 KT
RANGE STARTING MID EVENING. HEADLINED SMALL CRAFT EXERCISE CAUTION
FOR MARINE ZONES SOUTH OF THE BARRIER ISLANDS. OTHERWISE...STILL ON
TRACK FOR GALE CONDITIONS LATE TOMORROW OVER SOUTH MOBILE BAY AND
WATERS SOUTH OF THE BARRIER ISLANDS...SO GALE WATCH CONTINUES.
05/GARMON

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      44  69  27  39  14 /  00  30  40  05  00
PENSACOLA   43  66  30  40  16 /  05  20  40  05  00
DESTIN      45  64  35  44  21 /  05  20  40  05  00
EVERGREEN   35  64  27  34  15 /  00  30  40  05  00
WAYNESBORO  40  66  23  34  12 /  00  50  40  05  00
CAMDEN      34  65  22  32  13 /  00  40  40  05  00
CRESTVIEW   36  65  32  36  14 /  05  20  40  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WATCH FROM 11 PM MONDAY TO 8 AM TUESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...WILCOX...

FL...HARD FREEZE WATCH FROM 11 PM MONDAY TO 8 AM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     INLAND SANTA ROSA...

MS...HARD FREEZE WATCH FROM 11 PM MONDAY TO 8 AM TUESDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...SMALL CRAFT ADVISORY FROM 6 PM SUNDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: CHOCTAWHATCHEE BAY...NORTHERN MOBILE BAY...
     PENSACOLA BAY SYSTEM...PERDIDO BAY...

     GALE WATCH FROM 6 PM SUNDAY TO 6 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MISSISSIPPI SOUND...SOUTHERN MOBILE BAY...WATERS
     FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM...

&&
Hazardous weather outlook, Jan 4, 4:13 PM CST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
413 PM CST SAT JAN 4 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-052200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
413 PM CST SAT JAN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT

PATCHY DENSE FOG REDUCING VISIBILITIES TO A QUARTER MILE AT TIMES
WILL BE POSSIBLE NEAR THE IMMEDIATE COAST LATE TONIGHT AND SUNDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ARCTIC COLD FRONT WITH BLUSTERY NORTHERLY WINDS WILL MOVE
THROUGH THE AREA SUNDAY EVENING AND USHER IN VERY COLD...POTENTIALLY
RECORD BREAKING TEMPERATURES INTO THE REGION EARLY IN THE WEEK. AS
TEMPERATURES WILL BE UNSEASONABLY WARM ON SUNDAY...A DRAMATIC
TEMPERATURE CHANGE WILL OCCUR FOLLOWING THE FRONTAL PASSAGE.

A HARD FREEZE IS LIKELY MONDAY NIGHT AND IS EVEN POSSIBLE NEAR THE
IMMEDIATE COAST. ANOTHER HARD FREEZE IS LIKELY FOR NEARLY THE ENTIRE
AREA TUESDAY NIGHT. OVERNIGHT LOWS MONDAY NIGHT WILL RANGE FROM
11 TO 16 DEGREES OVER THE INTERIOR TO AROUND 20 AT THE IMMEDIATE
COAST. THESE TEMPERATURES ARE SO COLD THAT RECORD LOWS WILL LIKELY BE
BROKEN AT MOBILE AND PENSACOLA MONDAY NIGHT. OVERNIGHT LOWS TUESDAY
NIGHT WILL BE IN THE TEENS FOR NEARLY THE ENTIRE AREA...EXCEPT FOR
LOWER TWENTIES CLOSE TO THE COAST.

A WIND CHILL ADVISORY MAY BE REQUIRED FOR PORTIONS OF THE INTERIOR
LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING FOR VALUES AROUND
TEN...THEN A WIND CHILL ADVISORY WILL LIKELY BE REQUIRED ACROSS ALL
OF THE AREA FOR LATE MONDAY NIGHT INTO TUESDAY MORNING FOR WIND CHILL
VALUES IN THE SINGLE DIGITS.

A WIND ADVISORY MAY BECOME NECESSARY FOR THE AREA SUNDAY NIGHT
THROUGH MONDAY DUE TO THE STRONG NORTHERLY WINDS IN THE WAKE OF THE
COLD FRONT.

THERE IS THE POTENTIAL FOR LIGHT SNOW OR SNOW FLURRIES WELL INLAND
SUNDAY NIGHT...MAINLY NORTH OF HIGHWAY 84. DUE TO RELATIVELY WARM
GROUND CONDITIONS...NO ACCUMULATION WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH FRIDAY.

GMZ630>635-650-655-670-675-052200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
413 PM CST SAT JAN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

PATCHY DENSE FOG REDUCING VISIBILITIES TO BELOW ONE MILE WILL BE
POSSIBLE OVER THE NEAR SHORE WATERS OF ALABAMA AND NORTHWEST FLORIDA
LATE TONIGHT AND EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AREAS OF DENSE FOG REDUCING VISIBILITIES TO LESS THE ONE NAUTICAL MILE
WILL BE POSSIBLE ON SUNDAY AHEAD OF A STRONG COLD FRONT APPROACHING
FROM THE WEST.

IN THE WAKE OF THE ARCTIC FRONT...GALE FORCE...OFFSHORE FLOW WILL BE
LIKELY LATE SUNDAY NIGHT THROUGH MONDAY MORNING. SEAS TRENDING MUCH
HIGHER.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 5:08 AM CSTFreeze WarningMOBGeorge, Greene, Perry, Stone, Wayne31 hr
Jan 5, 5:08 AM CSTHard Freeze WarningMOBGeorge, Greene, Perry, Stone, Wayne53 hr
Jan 5, 5:08 AM CSTWind AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne47 hr
Jan 5, 5:19 AM CSTWind Chill AdvisoryMOBGreene, Perry, Wayne28 hr
Jan 5, 4:42 AM CSTGale WarningMOB41 hr

Nearby

Wind Chill Advisories in Alabama, 2014Wind Chill Advisories in Mississippi, 2014Wind Chill Advisories in Florida, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.